MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100206HFRM-V
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that coil embolization was performed for an internal carotid artery aneurysm.While advancing the third coil, resistance was encountered and during withdrawal, the coil detached inside the microcatheter.Both segments of the coil were removed in their entirety together with the microcatheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device was returned with the implant detached from the pusher.The implant was returned damaged and stretched at the proximal tie knot section.The introducer tip was found damaged.Inspection of the proximal section of the pusher found the hypotube kinked.The distal pet at the heater coil was returned damaged and folded at the strain relief.The monofilament was extracted and found to have a stretched tail shape at the tip.The investigation of the returned coil system found the implant to be separated from the pusher with no signs of activation using a detachment controller.The implant was found to be severely stretched.The pusher's monofilament profile was stretched as well.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant separation, but the separation is consistent with the device experiencing tensile or retraction forces that exceeded the strength of the monofilament.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
HYDROSOFT 3D
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9679408
Report Number2032493-2020-00023
Device Sequence Number3444925
Product Code HCG
UDI-Device Identifier00816777026514
UDI-Public(01)00816777026514(11)191021(17)240930(10)1910211W6
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number100206HFRM-V
Device Catalogue Number100206HFRM-V
Device Lot Number1910211W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR